Artículo

Andruchow, E.; Chiumiento, E.; Larotonda, G."Canonical sphere bundles of the Grassmann manifold" (2019) Geometriae Dedicata
Estamos trabajando para incorporar este artículo al repositorio
Consulte el artículo en la página del editor
Consulte la política de Acceso Abierto del editor

Abstract:

For a given Hilbert space H, consider the space of self-adjoint projections P(H). In this paper we study the differentiable structure of a canonical sphere bundle over P(H) given by R={(P,f)∈P(H)×H:Pf=f,‖f‖=1}.We establish the smooth action on R of the group of unitary operators of H, and it thereby turns out that the connected components of R are homogeneous spaces. Then we study the metric structure of R by endowing it first with the uniform quotient metric, which is a Finsler metric, and we establish minimality results for the geodesics. These are given by certain one-parameter groups of unitary operators, pushed into R by the natural action of the unitary group. Then we study the restricted bundle R2+ given by considering only the projections in the restricted Grassmannian, locally modeled by Hilbert–Schmidt operators. Therefore we endow R2+ with a natural Riemannian metric that can be obtained by declaring that the action of the group is a Riemannian submersion. We study the Levi–Civita connection of this metric and establish a Hopf–Rinow theorem for R2+, again obtaining a characterization of the geodesics as the image of certain one-parameter groups with special speeds. © 2019, Springer Nature B.V.

Registro:

Documento: Artículo
Título:Canonical sphere bundles of the Grassmann manifold
Autor:Andruchow, E.; Chiumiento, E.; Larotonda, G.
Filiación:Instituto Argentino de Matemática, ‘Alberto P. Calderón’, CONICET, Saavedra 15 3er. piso, Buenos Aires, 1083, Argentina
Instituto de Ciencias, Universidad Nacional de Gral. Sarmiento, J.M. Gutierrez 1150, Los Polvorines, 1613, Argentina
Departamento de Matemática, FCE-UNLP, Calles 50 y 115, La Plata, 1900, Argentina
Departamento de Matemática, FCEyN-UBA, Ciudad Universitaria, Ciudad Autónoma de Buenos Aires, 1428, Argentina
Palabras clave:Finsler metric; Flag manifold; Geodesic; Projection; Riemannian metric; Sphere bundle
Año:2019
DOI: http://dx.doi.org/10.1007/s10711-019-00431-7
Handle:http://hdl.handle.net/20.500.12110/paper_00465755_v_n_p_Andruchow
Título revista:Geometriae Dedicata
Título revista abreviado:Geom. Dedic.
ISSN:00465755
Registro:https://bibliotecadigital.exactas.uba.ar/collection/paper/document/paper_00465755_v_n_p_Andruchow

Referencias:

  • Andruchow, E., Larotonda, G., Hopf–Rinow theorem in the Sato Grassmannian (2008) J. Funct. Anal., 255 (7), pp. 1692-1712
  • Andruchow, E., Larotonda, G., The rectifiable distance in the unitary Fredholm group (2010) Studia Math., 196, pp. 151-178
  • Andruchow, E., Larotonda, G., Recht, L., Finsler geometry and actions of the p -Schatten unitary groups (2010) Trans. Am. Math. Soc., 362, pp. 319-344
  • Andruchow, E., Recht, L., Varela, A., Metric geodesics of isometries in a Hilbert space and the extension problem (2007) Proc. Am. Math. Soc., 135, pp. 2527-2537
  • Beltiţ A ˘, D., (2006) Smooth Homogeneous Structures in Operator Theory, Monographs and Surveys in Pure and Applied Mathematics 137, , Chapman and Hall/CRC, Boca Raton
  • Beltiţ A ˘, D., Ratiu, T., Tumpach, A., The restricted Grassmannian, Banach Lie–Poisson spaces and coadjoint orbits (2007) J. Funct. Anal., 247 (1), pp. 138-168
  • Bottazzi, T., Varela, A., Unitary subgroups and orbits of compact self-adjoint operators (2017) Studia Math., 238, pp. 155-176
  • Chiumiento, E., Geometry of I -Stiefel manifolds (2010) Proc. Am. Math. Soc., 138 (1), pp. 341-353
  • Corach, G., Porta, H., Recht, L., The geometry of spaces of projections in C ∗ -algebras (1993) Adv. Math., 101 (1), pp. 59-77
  • Davis, C., Kahan, W.M., Weinberger, H.F., Norm-preserving dilations and their applications to optimal error bounds (1982) SIAM J. Numer. Anal., 19, pp. 445-469
  • Durán, C.E., Mata-Lorenzo, L.E., Recht, L., Metric geometry in homogeneous spaces of the unitary group of a C ∗ -algebra I. Minimal curves (2004) Adv. Math., 184 (2), pp. 342-366
  • Gallot, S., Hulin, D., Lafontaine, J., (2004) Riemannian Geometry. Universitext, , 3, Springer, Berlin
  • Kobayashi, S., Nomizu, K., (1996) Foundations of Differential Geometry, Vol. I. Reprint of the 1963 Original. Wiley Classics Library. a Wiley-Interscience Publication, , Wiley, New York
  • Koliha, J.J., Range projections of idempotents in C ∗ -algebras (2001) Demonstratio Math., 34 (1), pp. 91-103
  • Lang, S., (1995) Differential and Riemannian Manifolds. Graduate Texts in Mathematics, 160, , 3, Springer, New York
  • Kovarik, Z.V., Manifolds of linear involutions (1979) Linear Algebra Appl., 24, pp. 271-287
  • Krein, M.G., The theory of self-adjoint extensions of semibounded Hermitian transformations and its applications (1947) Mat. Sb, 20, pp. 431-495. , 21 (1947), 365–404 (in Russian)
  • Mata-Lorenzo, L.E., Recht, L., Infinite-dimensional homogeneous reductive spaces (1992) Acta Cient. Venezolana, 43 (2), pp. 76-90
  • Milnor, J.W., Stasheff, J.D., (1974) Characteristic Classes, , Princeton University Press, Princeton
  • Pressley, A., Segal, G., (1986) Loop Groups. Oxford Mathematical Monographs, , Oxford Science Publications, The Clarendon Press, Oxford University Press, New York
  • Porta, H., Recht, L., Minimality of geodesics in Grassmann manifolds (1987) Proc. Am. Math. Soc., 100, pp. 464-466
  • Raeburn, I., The relationship between a commutative Banach algebra and its maximal ideal space (1977) J. Funct. Anal., 25 (4), pp. 366-390
  • Riesz, F., Sz.-Nagy, B., (1955) Functional Analysis, , Ungar, New York
  • Steenrod, N.E., The classification of sphere bundles (1944) Ann. Math., 45 (2), pp. 294-311
  • Whitney, H., On the theory of sphere-bundles (1940) Proc. Natl. Acad. Sci. USA, 26 (2), pp. 148-153

Citas:

---------- APA ----------
Andruchow, E., Chiumiento, E. & Larotonda, G. (2019) . Canonical sphere bundles of the Grassmann manifold. Geometriae Dedicata.
http://dx.doi.org/10.1007/s10711-019-00431-7
---------- CHICAGO ----------
Andruchow, E., Chiumiento, E., Larotonda, G. "Canonical sphere bundles of the Grassmann manifold" . Geometriae Dedicata (2019).
http://dx.doi.org/10.1007/s10711-019-00431-7
---------- MLA ----------
Andruchow, E., Chiumiento, E., Larotonda, G. "Canonical sphere bundles of the Grassmann manifold" . Geometriae Dedicata, 2019.
http://dx.doi.org/10.1007/s10711-019-00431-7
---------- VANCOUVER ----------
Andruchow, E., Chiumiento, E., Larotonda, G. Canonical sphere bundles of the Grassmann manifold. Geom. Dedic. 2019.
http://dx.doi.org/10.1007/s10711-019-00431-7